Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 29, 2012, 2:18 PM EDT for Clinton County, Essex County, Franklin County, New York; Chittenden County, Franklin County, Grand Isle County, Vermont. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 2:18 PM EDT (18:18 UTC)
- Expired
- May 29, 2012, 3:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 36 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 2:20 PM EDT | TSTM WND DMG | Plattsburgh, NY | LARGE METAL WALL AT TEMPORARY DOWNTOWN BUILDING KNOCKED DOWN |
| May 29, 2:34 PM EDT | HAIL 0.88 | 3 W Plattsburgh, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:26 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
265 WUUS51 KBTV 291818 SVRBTV NYC019-031-033-VTC007-011-013-291915- /O.NEW.KBTV.SV.W.0018.120529T1818Z-120529T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 218 PM EDT TUE MAY 29 2012 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRAND ISLE COUNTY IN NORTHWEST VERMONT... NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK... CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK... EAST CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK... NORTHWESTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT... SOUTHWESTERN FRANKLIN COUNTY IN NORTHWEST VERMONT... * UNTIL 315 PM EDT. * AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR STANDISH... MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... DANNEMORA...PEASLEEVILLE...CADYVILLE...JERICHO...MORRISONVILLE... PLATTSBURGH...CUMBERLAND HEAD...SOUTH HERO...GRAND ISLE... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4486 7321 4452 7322 4456 7400 4474 7400 TIME...MOT...LOC 1818Z 265DEG 21KT 4466 7385 $$ BOYD
2 follow-up statements
441 WWUS51 KBTV 291835 RRA SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 235 PM EDT TUE MAY 29 2012 NYC033-291845- /O.CAN.KBTV.SV.W.0018.000000T0000Z-120529T1915Z/ FRANKLIN NY- 235 PM EDT TUE MAY 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK IS CANCELLED... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4476 7376 4486 7321 4452 7322 4455 7376 TIME...MOT...LOC 1835Z 263DEG 30KT 4468 7344 $$ NYC019-031-VTC007-011-013-291915- /O.CON.KBTV.SV.W.0018.000000T0000Z-120529T1915Z/ GRAND ISLE VT-ESSEX NY-CLINTON NY-CHITTENDEN VT-FRANKLIN VT- 235 PM EDT TUE MAY 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CENTRAL CLINTON AND NORTHEASTERN ESSEX COUNTIES IN NORTHERN NEW YORK...AND SOUTHWESTERN FRANKLIN...NORTHWESTERN CHITTENDEN AND SOUTHERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT... AT 231 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR EXIT 37 I87...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... GORDON LANDING...CUMBERLAND HEAD...SAVAGE ISLAND...GRAND ISLE STATE PARK... THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4476 7376 4486 7321 4452 7322 4455 7376 TIME...MOT...LOC 1835Z 263DEG 30KT 4468 7344 $$
366 WWUS51 KBTV 291856 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 256 PM EDT TUE MAY 29 2012 NYC019-031-VTC007-011-013-291915- /O.CON.KBTV.SV.W.0018.000000T0000Z-120529T1915Z/ GRAND ISLE VT-ESSEX NY-CLINTON NY-CHITTENDEN VT-FRANKLIN VT- 256 PM EDT TUE MAY 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR EAST CENTRAL CLINTON AND NORTHEASTERN ESSEX COUNTIES IN NORTHERN NEW YORK...AND SOUTHWESTERN FRANKLIN...NORTHWESTERN CHITTENDEN AND SOUTHERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT... AT 254 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SAVAGE ISLAND...MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4475 7340 4483 7322 4452 7322 4454 7359 TIME...MOT...LOC 1856Z 263DEG 30KT 4470 7319 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:48 PM EDT, 30 minutes earlier.
Area forecast discussion, May 29, 1:48 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
148 PM EDT TUE MAY 29 2012
.SYNOPSIS...
AN APPROACHING UPPER DISTURBANCE FROM THE WEST ALONG WITH ITS
ASSOCIATED SURFACE COLD FRONT WILL INTERACT WITH THE INCREASINGLY
MOIST AND UNSTABLE CONDITIONS OVER THE NORTH COUNTRY THIS
AFTERNOON. THIS WILL RESULT IN WIDESPREAD THUNDERSTORM ACTIVITY
THIS AFTERNOON...WHICH WILL PERSIST INTO EARLY TONIGHT. SOME
STORMS ARE EXPECTED TO BECOME SEVERE...WITH DAMAGING
WINDS...LARGE HAIL...AND HEAVY RAINFALL THE MAIN THREATS. A COLD
FRONT PUSHES EAST OF THE REGION FOR WEDNESDAY WITH COOLER AND
DRIER CONDITIONS EXPECTED. A FEW LIGHT SHOWERS ARE POSSIBLE
THURSDAY...MAINLY ACROSS THE HIGHER TERRAIN.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1247 PM EDT TUESDAY...WELL...BIG DAY. TORNADO WATCH #313 HAS
BEEN ISSUED FOR ALL OF THE NORTH COUNTRY THRU 01Z. THINKING IS
TORNADO THREAT THIS AFTN MAY BE A BIT HIGHER ACROSS THE CHAMPLAIN
VALLEY EWD ACROSS VT AS COMPARED TO THE ST. LAWRENCE VALLEY OF NY.
DIRECTIONAL SHEAR PER CXX VAD AND REMNANT OUTFLOW BOUNDARIES FROM
EARLY AM CONVECTION SUGGEST BETTER LOW-LEVEL SRH/SHEAR PROFILES
FOR POSSIBLE SHORT-LIVED TORNADOES ACROSS VERMONT. WE/LL CONTINUE
TO MONITOR THAT THREAT. STORMS ARE FORMING AT 1630Z ACROSS CENTRAL
NY AND ARE EXPECTED TO DEVELOP NEWD INTO OUR NY COUNTIES DURING
THE NEXT 1-2 HRS...AND THEN TRACK EWD INTO VT DURING THE MID-AFTN
HOURS. ANTICIPATE A FEW SUPERCELLS IN ADDITION TO BANDS OF STRONG
TO SEVERE STORMS. THE DEWPOINTS ARE VERY HIGH...UPR 60S TO LOWER
70S...AND INSOLATION HAS ALLOWED TEMPERATURES TO WARM INTO THE
MID-UPR 80S IN SPOTS WEST OF THE GREEN MTNS. THIS IS CONTRIBUTING
TO VERY UNSTABLE CAPE VALUES OF 3000-4000 J/KG...WHICH IS
RELATIVELY RARE FOR OUR AREA. SFC-6KM SHEAR REMAINS FAVORABLE FOR
ORGANIZED CONVECTIVE STORMS...AND WILL GENERALLY REMAIN AROUND 40
KTS THROUGH THIS AFTERNOON. PRIMARY THREAT STILL EXPECTED TO BE
DAMAGING WINDS AND LARGE HAIL. BECAUSE THE STORMS EARLY THIS
MORNING PRODUCED LOCALIZED RAINFALL IN EXCESS OF 2" IN SPOTS...WE
ARE CONTINUING THE FLASH FLOOD WATCH THROUGH MIDNIGHT TONIGHT (SEE
HYDRO SECTION BELOW).
&&
.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS OF 545 AM EDT TUESDAY...COLD FRONT SHIFTS EASTWARD ACROSS THE
REGION TONIGHT WITH SHOWERS/THUNDERSTORMS DIMINISHING IN COVERAGE
AND INTENSITY AND MOVING EAST ACROSS VERMONT AND THEN OUT OF THE
REGION AFTER MIDNIGHT. LOWS TONIGHT NEAR 60 ACROSS VERMONT AND IN
THE 50S ACROSS NRN NY.
WEDNESDAY TRENDS DRIER WITH WESTERLY 850MB FLOW. WEAK SECONDARY
COLD FRONT DURING THE AFTERNOON MAY BRING ISOLATED
SHOWER...MAINLY TO THE NORTHERN MOUNTAINS. HIGH TEMPS WILL BE IN
THE 70S TO AROUND 80 AND IT WILL BE LESS HUMID.
MID LEVEL SHORTWAVE OVER NORTHERN GREAT LAKES REGION WEDNESDAY
EVENING WILL MOVE ACROSS FORECAST AREA LATER WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. THIS DISTURBANCE WILL BRING A CHANCE OF
SHOWERS TO THE REGION...ESPECIALLY NORTHERN ZONES. TEMPERATURES
THURSDAY WILL BE ABOUT 10 DEGREES THAN WEDNESDAY...WITH HIGHS IN
THE MID 60S TO AROUND 70.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 1130 AM EDT TUESDAY...UPDATED THE EXTENDED FORECAST EARLY
TODAY MAINLY RELYING ON HPC GUIDANCE TO FREE UP MORE FORECASTERS
FOR SEVERE WEATHER THIS AFTERNOON. UPPER LEVEL RIDGE AND SURFACE
RIDGE WILL BE OVER THE REGION ON FRIDAY AND SLIDE EAST ON FRIDAY
NIGHT. VERTICALLY STACKED LOW PRESSURE SYSTEM WILL APPROACH FROM
THE EAST SATURDAY WITH RAIN SPREADING ACROSS THE AREA FROM WEST
TO EAST. RAIN WILL CONTINUE FRIDAY NIGHT AND SATURDAY...THEN
CHANGE OVER TO SHOWERS AS THE LOW CONTINUES TO MOVE NORTH AND
EAST OF OUR FORECAST AREA. STILL LOOKS LIKE THERE IS POTENTIAL
FOR SIGNIFICANT RAINFALL AS UPPER TROUGH TAKES ON NEGATIVE TILT.
THE THREAT OF SHOWERS WILL CONTINUE SUNDAY AS SYSTEM LIFTS SLOWLY
NORTH AND EAST OF THE AREA. A FEW LINGERING SHOWERS STILL
POSSIBLE ON MONDAY. MAXIMUM TEMPERATURES EXPECTED TO AVERAGE NEAR
OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...
***VARIABLE CONDS EXPECTED THROUGH THE PERIOD WITH STRONG TO
SEVERE THUNDERSTORMS POSSIBLE AND ASSOCIATED TURBULENCE/HAIL***
THRU 06Z WEDNESDAY...LOOKING FOR MVFR COND WITH TRW THRU THIS
TIME. CEILINGS 030-050 WITH VSBY 3-5SM AT TIMES. AFT 06Z WED...FG
WILL DEVELOP WITH 2-5SM AT TIMES...THEN VFR BY 12Z-14Z WITH SCT
MID CLD. WINDS SSW 10-20KTS WITH GUSTS TO 30KTS BFR 00Z WED.
LGT/VAR AFT 06Z WED...BECM SSW 5-10KTS BY 13Z-14Z.
OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...
18Z WEDNESDAY THROUGH 12Z SATURDAY...MAINLY VFR CONDS EXPECTED.
COULD SEE WIDELY SCT/SCT SHOWERS WED/THU AFTERNOON WITH UPPER
TROUGH PASSG...BUT MOST TERMINALS SHOULD REMAIN MAINLY DRY. PATCHY
LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED MVFR/IFR CONDS
POSSIBLE 06-12Z AT KMPV/KSLK.
12Z SATURDAY ONWARD...INCREASING CHCS FOR WIDESPREAD RAFL WITH
LOCALIZED MVFR CONDS POSSIBLE...ESP AT KMPV/KSLK/KMSS.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE NORTH COUNTRY
THROUGH MIDNIGHT TONIGHT. OVERNIGHT AND EARLY MORNING CONVECTIVE
STORMS HAVE PRODUCED LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 2"
ACROSS PORTIONS OF E-CENTRAL INTO N-CENTRAL/NERN VT...AND ALSO
ACROSS NORTHERN FRANKLIN COUNTY IN NY PER RADAR ESTIMATES. THIS
ONLY WASN/T ENOUGH TO RESULT IN FLOODING. HOWEVER...THE EARLY
MORNING HEAVY RAIN HAS PRIMED SOME RIVER BASINS FOR POSSIBLE
FLASH FLOODING AS SEVERE AND HEAVY RAIN PRODUCING THUNDERSTORMS
REDEVELOP AND MOVE ACROSS THE REGION FROM WEST TO EAST DURING THE
AFTN AND EVENING HOURS. THE THREAT OF FLASH FLOODING WILL END
AFTER MIDNIGHT AS A COLD FRONT CLEARS THE AREA TO THE EAST.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ001>012-
016>019.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ026>031-
034-035-087.
&&
SYNOPSIS...RJS
NEAR TERM...BANACOS
SHORT TERM...RJS
LONG TERM...NEILES
AVIATION...JN
HYDROLOGY...Hazardous weather outlook, May 29, 12:33 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1233 PM EDT TUE MAY 29 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-301645- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1233 PM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 29, 1:44 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
144 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL SWANTON 44.92N 73.12W
05/29/2012 E1.00 INCH FRANKLIN VT PUBLIC
QUARTER AND SMALLER...COVERING THE GROUND
&&
EVENT NUMBER BTV1200066
SLWLocal storm report, May 29, 1:50 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
150 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL ALBURGH CENTER 44.95N 73.27W
05/29/2012 E1.00 INCH GRAND ISLE VT PUBLIC
&&
EVENT NUMBER BTV1200067
NEILESLocal storm report, May 29, 1:55 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
155 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG KEENE VALLEY 44.19N 73.79W
05/29/2012 ESSEX NY EMERGENCY MNGR
TREE DOWN ON POWER LINE. REPORTED BY ESSEX COUNTY
DISPATCH.
&&
EVENT NUMBER BTV1200068
JNLocal storm report, May 29, 2:04 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
204 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL TICONDEROGA 43.85N 73.42W
05/29/2012 M1.75 INCH ESSEX NY EMERGENCY MNGR
REPORTED BY EMERGENCY MANAGER IN TICONDEOGA NY.
&&
EVENT NUMBER BTV1200069
JNLocal storm report, May 29, 2:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
214 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL HIGHGATE CENTER 44.94N 73.04W
05/29/2012 M1.00 INCH FRANKLIN VT TRAINED SPOTTER
&&
EVENT NUMBER BTV1200070
JNSpecial weather statement, May 29, 2:15 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
215 PM EDT TUE MAY 29 2012
NYZ034-292115-
WESTERN ESSEX NY-
215 PM EDT TUE MAY 29 2012
...VERY HEAVY RAIN AFFECTING CENTRAL ESSEX COUNTY...
THUNDERSTORMS WITH VERY HEAVY RAIN HAVE MOVED THROUGH WEST CENTRAL
ESSEX COUNTY AND WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
TAHAWUS...MOUNT MARCY...MOUNT VAN HOEVENBERG...ST. HUBERTS...KEENE
VALLEY...UNDERWOOD...EXIT 30 I87...NEW RUSSIA...MINEVILLE...MORIAH
CENTER...LEWIS...
TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.
LAT...LON 4393 7434 4397 7426 4412 7428 4413 7410
4422 7410 4436 7355 4400 7350 4388 7431
NEILESThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:46 PM EDT | Special Weather Statement | BTV | Essex | 59 min |
| May 29, 2:29 AM EDT | Severe Thunderstorm Warning | BTV | Essex | 41 min |
| May 29, 4:12 AM EDT | Special Weather Statement | BTV | Essex | 63 min |
| May 29, 4:28 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin | 62 min |
| May 29, 5:05 AM EDT | Severe Thunderstorm Warning | BTV | Clinton | 55 min |
| May 29, 6:26 AM EDT | Severe Thunderstorm Warning | BTV | Essex | 64 min |
| May 29, 7:07 AM EDT | Flash Flood Watch | BTV | Clinton, Essex, Franklin, St. Lawrence | 15 hr |
| May 29, 12:56 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 34 min |
| May 29, 12:57 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Franklin, St. Lawrence | 63 min |
| May 29, 1:51 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 84 min |
| May 29, 1:56 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 64 min |
| May 29, 2:15 PM EDT | Special Weather Statement | BTV | Essex | 3 hr |
| May 29, 2:31 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 23 min |
| May 29, 2:39 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Franklin, St. Lawrence | 66 min |
| May 29, 2:46 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 59 min |
| May 29, 2:59 PM EDT | Flash Flood Warning | BTV | Essex | 4 hr |
| May 29, 3:09 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 66 min |
| May 29, 3:41 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 64 min |
| May 29, 3:43 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 47 min |
| May 29, 12:00 AM EDT | Special Weather Statement | BTV | Orange, Windsor | 60 min |
| May 29, 12:06 AM EDT | Severe Thunderstorm Warning | BTV | Orange, Windsor | 39 min |
| May 29, 1:12 AM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Orange, Washington | 63 min |
| May 29, 1:30 AM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange, Washington | 60 min |
| May 29, 2:48 AM EDT | Special Weather Statement | BTV | Franklin, Orleans | 57 min |
| May 29, 4:46 AM EDT | Special Weather Statement | BTV | Grand Isle | 29 min |
| May 29, 8:52 AM EDT | Special Weather Statement | BTV | Caledonia, Chittenden, Orange, Washington | 53 min |
| May 29, 9:42 AM EDT | Special Weather Statement | BTV | Caledonia | 63 min |
| May 29, 9:47 AM EDT | Special Weather Statement | BTV | Essex | 28 min |
| May 29, 1:29 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle, Orleans | 61 min |
| May 29, 1:48 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 57 min |
| May 29, 2:18 PM EDT | Tornado Warning | BTV | Franklin, Lamoille, Orleans | 57 min |
| May 29, 2:50 PM EDT | Tornado Warning | BTV | Caledonia, Franklin, Lamoille, Orleans | 25 min |
| May 29, 3:12 PM EDT | Tornado Warning | BTV | Caledonia, Essex, Lamoille, Orleans | 42 min |
| May 29, 3:28 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 4 hr |
| May 29, 3:30 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Orleans | 30 min |
| May 29, 4:02 PM EDT | Tornado Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 29 min |
| May 29, 4:22 PM EDT | Flash Flood Warning | BTV | Caledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more | 4 hr |
| May 29, 4:54 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Rutland, Windsor | 66 min |
| May 29, 5:41 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 2 hr |
| May 29, 6:06 PM EDT | Special Weather Statement | BTV | Windsor | 24 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.